Maryland, 2011Flood in Maryland, May 16, 2011
May 16, 2011 · NWS LWX · 1 event in 1 county or zone
A nearly stationary area of low pressure over the Ohio Valley produced several days of intermittent showers and thunderstorms across the mid-Atlantic leading up to May 16th. On the afternoon and evening of May 16, creeks and streams rose high enough to flood a highway in Baltimore County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary area of low pressure over the Ohio Valley produced several days of intermittent showers and thunderstorms across the mid-Atlantic leading up to May 16th. On the afternoon and evening of May 16, creeks and streams rose high enough to flood a highway in Baltimore County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 16, 2:34 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, May 16, 2:34 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EDT MON MAY 16 2011
.SYNOPSIS...
AN UPPER-LEVEL LOW WILL REMAIN NEARLY STATIONARY ACROSS THE
MID-ATLANTIC THROUGH MUCH OF THIS WEEK BEFORE LIFTING OUT SLOWLY
DURING THE WEEKEND. UNSETTLED CONDITIONS ARE EXPECTED DURING THIS
TIME. A DRYING AND WARMING TREND IS EXPECTED LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
WE ARE ABOUT HALFWAY THROUGH THIS PERIOD OF ERRATIC CLOUD COVER AND
INTERMITTENT PRECIP. THIS NEARLY WEEK-LONG PERIOD BEGAN A COUPLE
OF DAYS AGO WHEN THE WARM SECTOR OF A LARGE-SCALE UPPER LOW
PRESSURE SYSTEM MOVED OVER THE EAST COAST STATES.
EVEN INFREQUENT CLOUD BREAKS HAVE ALLOWED SOME INSTABILITY TO
DEVELOP THIS AFTN /THOUGH ONLY ON THE ORDER OF A FEW HUNDRED J/KG
OF CAPE/. CONVECTION OCCURING TODAY IS EXPECTED TO BE A BIT LESS
INTENSE THAN THE PAST COUPLE OF DAYS. A LARGE CUMULUS FIELD HAS
DEVELOPED OVER THE PAST COUPLE OF HRS. LOW-LEVEL BOUNDARIES
/OUTFLOW OR SFC TROUGH/ WILL BE THE FOCUSING MECHANISM FOR
CONVECTIVE CELLS THIS AFTN/EVE.
THE VA PIEDMONT AND SHENANDOAH VLYS ARE ONCE AGAIN THE FOCUS FOR
RADAR ECHOES...THOUGH THESE ARE FAIRLY LIGHT AND SCATTERED.
ADDITIONAL WEAK CONVECTION IS EXPECTED TO DEVELOP ACROSS THE MID-
ATLC INTO THE EVE HRS. THIS DIURNALLY-DRIVEN ACTIVITY WILL HAVE
SOME TROUBLE DEVELOPING SUSTAINED UPDRAFTS WITH SUCH A MOIST AND
FAIRLY WARM PROFILE.
A POTENT UPPER LEVEL VORT MAX SLIDING OVER THE ATLANTA GA AREA
/VERY IMPRESSIVE ON VISIBLE AND WATER VAPOR SATELLITE/ IS GOING TO
PIVOT TOWARD THE NORTH AND EAST OVERNIGHT. THIS STRONG WAVE IS
GOING TO ROTATE AROUND A WEAKER UPPER VORT OVER THE OHIO VALLEY.
THEY WILL MERGE INTO ONE CLOSED UPPER LOW OVER THE COURSE OF TUE
AND WED.
AS THE UPPER-LEVEL LOW NEARS THE MID-ATLC FROM THE SW...IT WILL
CREATE A BETTER SHEARED ENVIRONMENT FOR WEAK CONVECTIVE STORMS.
THREATS FROM THIS TYPE OF SITUATION INCLUDE LOCALLY HEAVY RAIN AND
POSSIBLE LOW-LEVEL CIRCULATIONS /QLCS-TYPE FEATURES/. THE NAM HAS
BEEN THE MOST PROACTIVE IN DEVELOPING SOME CONVECTIVE FEATURES
THAT IT MOVES FROM THE MID-ATLC COAST INLAND AND ACROSS THE ERN
PORTION OF THE CWA STARTING EARLY TUE MORNING.
AS FOR FLOODING CONCERNS...HEAVY RAIN IS EXPECTED IN THESE
CONVECTIVE LINES. STILL UNCERTAIN ABOUT THE AREAS THAT WILL BE
MOST ADVERSELY AFFECTED AND WOULD LIKELY NEED SEVERAL CONSECUTIVE
BANDS OF HEAVY RAIN TO HEIGHTEN FLOODING CONCERNS. WILL CONTINUE
MONITORING THE NEXT COUPLE OF GUIDANCE CYCLES TO ASSESS THE FLASH
FLOOD THREAT.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
CLOSED UPR LOW WILL RMN IN VCTY THRU WED NGT. SVRL VORTICITY LOBES
WILL MOVE AROUND PERIPHERY OF THIS CLOSED LOW...INVIGORATING SHWRS
AND TSTMS ACRS FCST AREA AS LOW-LVL MSTR IS ADVCTD INLAND BY SELY
WINDS IN NERN QUADRANT OF SFC LOPRES. RAIN SHUD BE PERIODIC IN
NATURE RATHER THAN CONSTANT...WITH OCSNL BREAKS OF SUN. MAXIMA
WILL BE TEMPERED BY GENL CLD CVR...WITH MAXIMA IN LOW TO MID 70S.
MINIMA WILL BE ON THE WARM SIDE OWING TO SUSTAINED LOW-LVL MSTR
AND CLD CVR.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
UPR LOW BGNS TO ENTRAIN DRY AIR ALOFT THU AS IT MOVES SLOWLY EWD...
WHICH WILL LEAD TO CNVCTV POTENTIAL BUT LESSER CVRG OF TSTMS. BY
FRI AFTN...SFC LOPRES WILL BE LOCATED IN WRN ATLC...WITH DP BUT
LIGHT NWLY FLOW ON WRN SIDE OF UPR LOW. DRYING TREND XPCD BY NEXT
WKEND...ALTHOUGH STRONG HEATING MAY LEAD TO ISOLD OR SCT DIURNALLY-
DRIVEN SHWRS AND TSTMS. MAXIMA BY LATE WK WILL BE IN THE LOW 80S.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHOWERS AND TSTMS WILL BECOME MORE WIDESPREAD OVER THE COURSE OF
THE LATE AFTN-EVE HRS TODAY. MUCH OF THE ACTIVITY REMAINS CENTERED
OVER THE BLUE RIDGE...AND ONLY ISOLATED SHOWERS AND STORMS ARE
POPPING UP OVER THE I-95 CORRIDOR. PERIODS OF MVFR CONDITIONS
WOULD BE THE MAIN IMPACT IF ANY OF THESE CELLS CROSSED OVER AN
AIRPORT...WITH BRIEF HEAVY RAIN.
LATER TONIGHT WHEN THE EVE SHOWER/TSTM ACTIVITY HAS SUBSIDED...WINDS
WILL TURN NELY AND CIGS WILL DROP. PERIODS OF LIGHT RAIN AND -DZ ARE
EXPECTED TO DEVELOP DURING THE OVERNIGHT HRS AND LINGER WELL INTO
THE PREDAWN HRS. PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED AFTER
SUNRISE...LINGERING THROUGH MUCH OF THE DAY ON TUESDAY WITH A STIFF
10-15KT ELY SFC WIND.
SUB-VFR CONDS MAY CONT PERIODICALLY WED-THU AS VERY MOIST LOW-LVL
AMS WILL PERSIST AND SHWRS AND TSTMS DVLP DURG PEAK HEATING.
DRYING TREND XPCD LATE IN THE WK AS LOW-LVL FLOW BCMS NWLY.
&&
.MARINE...
AN UPPER-LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING TOWARD THE
REGION. THE QUIETEST CONDITIONS OVER THE WATERS WILL BE BETWEEN NOW
AND LATER THIS EVE. A WEAK SFC LOW WILL DRIFT EWD OVERNIGHT...AND
WINDS WILL BECOME NELY AROUND 10KT. WIND GUSTS TO 20 KT WILL
BECOME MORE LIKELY OVER THE COURSE OF THE DAY ON TUE...WITH GUSTS
SPREADING OVER THE BAY/TIDAL POTOMAC AS PERIODS OF RAIN AFFECT
THE REGION.
SMALL CRAFT ADZY MAY BE NEEDED TUE EVE AND WED FOR PORTIONS OF THE
WATERS AS ELY WINDS INCR ACRS CHSPK BAY AND TIDAL POTOMAC RVR IN
ADVANCE OF SFC LOPRES.
&&
.TIDES/COASTAL FLOODING...
THE CURRENT HIGH TIDE CYCLE FOR THE MD BAY AND TIDAL POTOMAC RIVER
IS THE LOWER OF THE TWO FOR TODAY AND LIKELY WILL BE THE LOWEST IN
DAYS AND THE LOWEST FOR A FEW MORE DAYS. THE COASTAL FLOOD ADZY
THAT WAS IN EFFECT FOR THE PAST FEW DAYS WAS CANCELLED EARLIER
THIS MORNING. WE LOOK TO THE NEXT COUPLE OF DAYS AGAIN REACHING
AT LEAST MINOR FLOODING IN THE SAME AREAS AT TIMES OF HIGH TIDE.
THE NEXT HIGH TIDE CYCLE EARLY TUESDAY MORNING WILL AGAIN BE OF
CONCERN AS NELY WINDS STRENGTHEN...WHILE A WEAK SFC LOW MOVES
OFFSHORE. WILL MONITOR SUBSEQUENT WATER LEVEL GUIDANCE AND TRENDS
IN THE ANOMALIES TO ASSESS THE NEED FOR ISSUING A COASTAL FLOOD ADZY
/OR WATCH/ FOR TUE/WED AND POSSIBLY BEYOND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TO 8 PM EDT TUESDAY FOR
ANZ530>543.
&&
GMS/KRAMARHazardous weather outlook, May 16, 2:11 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
311 PM EDT MON MAY 16 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
171000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
311 PM EDT MON MAY 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS ON TUESDAY AND WEDNESDAY WILL BE CAPABLE
OF PRODUCING HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING. SOME
STORMS ALSO COULD BE STRONG TO SEVERE...AND COULD BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
A SMALL CRAFT ADVISORY IS IN EFFECT TUESDAY AFTERNOON FOR THE
MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL CRAFT
ADVISORY MAY BE WARRANTED TUESDAY NIGHT AND WEDNESDAY FOR
PORTIONS OF THE WATERS.
STRENGTHENING ONSHORE FLOW LIKELY WILL LEAD TO MINOR COASTAL
FLOODING TUESDAY AND WEDNESDAY ALONG THE TIDAL POTOMAC RIVER AND
WESTERN SHORE OF THE CHESAPEAKE BAY. THE ONSHORE FLOW MAY BE
STRONG ENOUGH FOR MODERATE FLOODING ESPECIALLY TUESDAY NIGHT AND
WEDNESDAY NEAR TIMES OF HIGH TIDE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AFTERNOON
AND EVENING. PLEASE RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-171000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
311 PM EDT MON MAY 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS ON TUESDAY AND WEDNESDAY WILL BE CAPABLE
OF PRODUCING HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING. SOME
STORMS ALSO COULD BE STRONG TO SEVERE...AND COULD BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AFTERNOON
AND EVENING. IN ADDITION...RAINFALL REPORTS WOULD BE GREATLY
APPRECIATED TUESDAY.
KRAMAR
In the hours before
Special weather statement, May 16, 4:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT MON MAY 16 2011
DCZ001-MDZ009-010-013-VAZ053-054-162130-
DISTRICT OF COLUMBIA DC-HOWARD MD-MONTGOMERY MD-PRINCE GEORGES MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
506 PM EDT MON MAY 16 2011
...HEAVY THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...HOWARD...MONTGOMERY...PRINCE GEORGES AND FAIRFAX
COUNTIES...
AT 506 PM EDT...DOPPLER RADAR INDICATED HEAVY THUNDERSTORMS ALONG A
LINE EXTENDING FROM ELLICOTT CITY TO ALEXANDRIA...MOVING NORTHWEST AT
10 MPH.
LOCATIONS IMPACTED INCLUDE LINCOLNIA...WHITE OAK...ROSSLYN...
GEORGETOWN...ARLINGTON...BALLSTON...AMERICAN UNIVERSITY...COLESVILLE
AND CHEVY CHASE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3923 7677 3884 7702 3885 7703 3888 7703
3890 7706 3888 7705 3881 7705 3874 7709
3888 7723 3934 7691
TIME...MOT...LOC 2106Z 154DEG 7KT 3928 7682 3883 7710
BAJSpecial weather statement, May 16, 4:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
531 PM EDT MON MAY 16 2011
MDZ005-010-162245-
CARROLL MD-HOWARD MD-
531 PM EDT MON MAY 16 2011
...HEAVY THUNDERSTORMS TO AFFECT CARROLL AND HOWARD COUNTIES...
AT 531 PM EDT...DOPPLER RADAR INDICATED HEAVY THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES EAST OF WEST FRIENDSHIP TO CLARKSVILLE...
MOVING NORTHWEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE SYKESVILLE AND GLENWOOD.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3927 7679 3912 7685 3928 7712 3940 7701
TIME...MOT...LOC 2131Z 129DEG 6KT 3931 7690 3920 7695
BAJ
Special weather statement, May 16, 4:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 PM EDT MON MAY 16 2011
MDZ005-162245-
CARROLL MD-
535 PM EDT MON MAY 16 2011
...HEAVY SHOWERS TO CONTINUE TO AFFECT NORTHWESTERN CARROLL COUNTY...
AT 533 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF HARNEY TO UNION BRIDGE...
MOVING NORTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE TANEYTOWN.
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR...VISIBILITIES
REDUCED TO BELOW ONE MILE...AND PONDING OF WATER ON ROADWAYS CAN BE
EXPECTED WITH THIS ACTIVITY.
&&
LAT...LON 3972 7701 3952 7713 3960 7723 3972 7722
3973 7713 3973 7702
TIME...MOT...LOC 2133Z 159DEG 4KT 3977 7707 3956 7717
BAJSpecial weather statement, May 16, 4:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
539 PM EDT MON MAY 16 2011
VAZ056-162245-
SPOTSYLVANIA VA-
539 PM EDT MON MAY 16 2011
...STRONG THUNDERSTORMS TO AFFECT CENTRAL AND SOUTHERN
SPOTSYLVANIA COUNTY...
AT 538 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES EAST OF GATEWOOD TO 11 MILES SOUTH OF
GLENORA...MOVING NORTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE POST OAK...SPOTSYLVANIA COURTHOUSE...
SPOTSYLVANIA...GLENORA...BROKENBURG...ALSOP...LOGAN...BELMONT...
PARKER AND COOKSTOWN.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3801 7768 3801 7772 3802 7773 3802 7775
3804 7775 3810 7784 3811 7794 3812 7795
3834 7770 3812 7749 3799 7764 3799 7766
TIME...MOT...LOC 2138Z 140DEG 19KT 3810 7762 3795 7782
BAJFlood, Baltimore
- When
- May 16, 5:00 PM EST to 7:00 PM EST
- Where
- Baltimore County, 0.63 mi SSW of Bradshaw to 1.48 mi SW of Bradshaw
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.412, -76.386
Eastbound lanes of Route 40 near Jones Road in the White Marsh area was closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Dakota, May 16, 201154 kt wind · 7 events
- Hail and Damaging Winds in Virginia, May 16, 2011$5,000 · 1 in hail · 5 events
- Winter Storm and Winter Weather in California, May 16 to 18, 20113 events
- Coastal Flood in New York, May 16 to 17, 20113 events
- Flash Flooding in Virginia, May 16, 20113 events
- Heavy Snow in Washington, May 16, 20112 events
- Frost and Freeze in Alaska, May 16, 20112 events
- Hail in North Carolina, May 16, 20111 in hail · 2 events
- Flood in New York, May 16, 2011$5,000 · 1 event
- Flood in Maine, May 16 to 18, 20111 event
- Flood in Vermont, May 16 to 17, 2011$5,000 · 1 event
- High Wind in Montana, May 16, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310183.